Alert archive / Idaho / Wind Advisories in 2006
Wind Advisory 22, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Nov 14, 2006, 1:06 PM PST for Clearwater County, Idaho County, Idaho. It took effect at Nov 15, 2006, 7:00 AM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2006, 1:06 PM PST (21:06 UTC)
- In effect from
- Nov 15, 2006, 7:00 AM PST
- Expired
- Nov 15, 2006, 10:00 PM PST
- In force
- 15 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 142106 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 206 PM MST TUE NOV 14 2006 IDZ007-008-151200- /O.NEW.KMSO.WI.Y.0022.061115T1500Z-061116T0600Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 106 PM PST TUE NOV 14 2006 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 PM PST WEDNESDAY. ANOTHER STRONG LOW PRESSURE SYSTEM WILL APPROACH THE REGION FROM THE WEST...AND CONDITIONS WILL ONCE AGAIN BECOME FAVORABLE FOR STRONG SOUTH WINDS IN THE CAMAS PRAIRIE AND LOWER HELLS CANYON/SALMON RIVER AREAS BEGINNING WEDNESDAY MORNING. SUSTAINED SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. LOCAL GUSTS TO 55 MPH ARE POSSIBLE IN THE GRANGEVILLE AREA WEDNESDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS75 KMSO 151011 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 311 AM MST WED NOV 15 2006 IDZ007-008-151800- /O.CON.KMSO.WI.Y.0022.061115T1500Z-061116T0600Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 211 AM PST WED NOV 15 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM PST THIS EVENING. ANOTHER STRONG LOW PRESSURE SYSTEM WILL APPROACH THE REGION FROM THE WEST...AND CONDITIONS WILL ONCE AGAIN BECOME FAVORABLE FOR STRONG SOUTH WINDS IN THE CAMAS PRAIRIE AND LOWER HELLS CANYON/SALMON RIVER AREAS BEGINNING THIS MORNING. SUSTAINED SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THIS MORNING AND INTO TONIGHT. LOCAL GUSTS TO 55 MPH ARE POSSIBLE IN THE GRANGEVILLE AREA THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KMSO 151445 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 745 AM MST WED NOV 15 2006 IDZ007-008-152200- /O.CON.KMSO.WI.Y.0022.061115T1500Z-061116T0600Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 645 AM PST WED NOV 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SUSTAINED SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED LATER THIS MORNING AND INTO TONIGHT. LOCAL GUSTS TO 55 MPH ARE POSSIBLE IN THE GRANGEVILLE AREA THIS EVENING. THE WINDS HAVE BEGUN TO INCREASE ALREADY IN THE LOWER HELLS CANYON/SALMON RIVER AREA AND ARE EXPECTED OVER THE CAMAS PRAIRIE TOWARD LATE MORNING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KMSO 152142 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 242 PM MST WED NOV 15 2006 IDZ007-152245- /O.CAN.KMSO.WI.Y.0022.000000T0000Z-061116T0600Z/ OROFINO/GRANGEVILLE REGION- 142 PM PST WED NOV 15 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELED THE WIND ADVISORY FOR THE CAMAS PRAIRIE. ALTHOUGH BREEZY CONDITIONS ARE STILL EXPECTED...SURFACE HIGH PRESSURE TO THE NORTHEAST OF THE AREA IS NOT CONDUCIVE FOR STRONG AND GUSTY SOUTH WINDS. $$ IDZ008-160600- /O.CON.KMSO.WI.Y.0022.000000T0000Z-061116T0600Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 142 PM PST WED NOV 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SUSTAINED SOUTH WINDS 25 TO 35 MPH WITH LOCAL GUSTS UP TO 50 MPH ARE EXPECTED TO CONTINUE INTO THIS EVENING IN THE LOWER HELLS CANYON AND LOWER SALMON RIVER REGION. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KMSO 160224 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 724 PM MST WED NOV 15 2006 IDZ007-160600- /O.EXA.KMSO.WI.Y.0022.000000T0000Z-061116T0600Z/ OROFINO/GRANGEVILLE REGION- 624 PM PST WED NOV 15 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE CAMAS PRAIRIE... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. SUSTAINED SOUTH WINDS 25 TO 35 MPH WITH LOCAL GUSTS UP TO 50 MPH HAVE DEVELOPED IN THE CAMAS PRAIRIE. THESE CONDITIONS ARE EXPECTED CONTINUE THIS EVENING AS STRONG LOW PRESSURE SYSTEM MOVES THROUGH NORTH CENTRAL IDAHO. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ008-160600- /O.CON.KMSO.WI.Y.0022.000000T0000Z-061116T0600Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 624 PM PST WED NOV 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... SUSTAINED SOUTH WINDS 25 TO 35 MPH WITH LOCAL GUSTS UP TO 50 MPH ARE EXPECTED TO CONTINUE INTO THIS EVENING IN THE LOWER HELLS CANYON AND LOWER SALMON RIVER REGION. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Nov 14, 8:17 AM PST, 4 hours 49 minutes earlier.
Area forecast discussion, Nov 14, 8:17 AM PST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 917 AM MST TUE NOV 14 2006 .DISCUSSION...SNOW BANDING WILL CONTINUE ACROSS WEST CENTRAL AND SOUTHWEST MONTANA THROUGH LATE MORNING...AND IS ALREADY SHOWING SIGNS OF DIMINISHING ON RADAR. STILL A PRETTY GOOD WESTERLY SURFACE PRESSURE GRADIENT ACROSS THIS AREA AS WELL...CAUSING GUSTY WINDS FROM BUTTE THROUGH SALMON. THESE SHOULD LIKEWISE DIMINISH OVER THE NEXT FEW HOURS. ALSO EXPECTING SOME VALLEY FOG FORMATION TONIGHT WITH MELTING SNOW AND SOME BREAKS IN CLOUDS. HAVE MADE MINOR ADJUSTMENTS TO FORECAST TO REFLECT CURRENT SHOWER COVERAGE. REMAINDER OF PREVIOUS FORECAST ON TRACK WITH DRYING TREND THROUGH TONIGHT BEFORE NEXT WARM...WINDY...AND WET SYSTEM APPROACHES AREA LATE WEDNESDAY. && .AVIATION...SNOW BANDING WILL CONTINUE PRIMARILY SOUTH AND EAST OF MISSOULA THROUGH 11 AM MST OR SO...BUT IS ALREADY SHOWING SIGNS OF DIMINISHING. SURFACE WINDS IN THE SAME AREA WILL ALSO DIMINISH THIS AFTERNOON. SOME BREAKS IN THE CLOUD COVER ALONG WITH MELTING SNOW COULD CAUSE VALLEY FOG TONIGHT. PLEASE SEE APPROPRIATE TAFS AND TWEBS. && .PREV DISCUSSION... /ISSUED 333 AM MST TUE NOV 14 2006/ DISCUSSION...THE WEATHER SYSTEM RESPONSIBLE FOR STEADY SNOW WILL BE MOVING EAST OF THE AREA TODAY. THE BACK EDGE OF MORE STEADY PRECIPITATION WILL BE MOVING THROUGH NORTH CENTRAL IDAHO AND WESTERN MONTANA THIS MORNING. THUS HAVE CANCELLED MANY OF THE SNOW HIGHLIGHTS...EXCEPT IN WEST CENTRAL MONTANA WHERE SNOW IS EXPECTED TO CONTINUE UNTIL MID-MORNING. THE AIR MASS WILL REMAIN CONDITIONALLY UNSTABLE WITH A HEALTHY JET STREAM OVERHEAD PROMOTING THE CONTINUATION OF SCATTERED SNOW SHOWERS THIS MORNING... BEFORE DECREASING DURING THE AFTERNOON. TONIGHT AND WEDNESDAY...THE AREA WILL FALL IN-BETWEEN WEATHER SYSTEM DURING THIS PERIOD. HIGH PRESSURE WILL DOMINATE TONIGHT WILL GENERALLY DRY CONDITIONS. THE NEXT PACIFIC SYSTEM WILL BE KNOCKING ON THE DOOR LATER WEDNESDAY AS IT APPROACHES THE WEST COAST. A SOUTHERLY SURFACE PRESSURE GRADIENT WILL ONCE AGAIN BEGIN TO INCREASE ON WEDNESDAY INDUCING SOUTHERLY SURFACE WINDS. THE CAMAS PRAIRIE AREA OF NORTH CENTRAL IDAHO WILL LIKELY SEE WIND SPEEDS RAMPING BACK UP TO ADVISORY CRITERIA RANGE LATER WEDNESDAY. THE AIR MASS IS EXPECTED TO WARM CONSIDERABLY WEDNESDAY THANKS TO SOUTHERLY LOW-LEVEL WINDS. THURSDAY...THE WEATHER SYSTEM WILL MOVING THROUGH THE AREA PROVIDING ANOTHER SIGNIFICANT SURGE OF MOISTURE TO THE NORTHERN ROCKIES. AN ASSOCIATED COLD FRONT IS EXPECTED TO PASS THROUGH THURSDAY WITH COOLER..MORE UNSTABLE AIR TO FOLLOW. AS A RESULT... STEADY VALLEY RAIN AND MOUNTAIN SNOW WILL TAPER OFF TO SHOWERS LATER IN THE DAY. FRIDAY THROUGH SUNDAY...A WESTERLY FLOW ACROSS THE EASTERN PACIFIC AND INTO THE NORTHWESTERN U.S. WILL EXIST. A COUPLE WAVES OF ENERGY CAUGHT UP IN THE FLOW WILL SWEEP ACROSS THE AREA..BUT THE MAIN THRUST OF MOISTURE APPEARS TO BE DIRECTED INTO WESTERN CANADA. TIMING FOR THE NEXT MAJOR WEATHER SYSTEM IS NOT UNTIL MONDAY. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...WHITMORE PREVIOUS DISCUSSION...MSJ AVIATION...WHITMORE
Hazardous weather outlook, Nov 14, 12:17 PM PST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 117 PM MST TUE NOV 14 2006 IDZ005-006-MTZ001>006-043-151200- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- KOOTENAI/CABINET REGION-WEST GLACIER REGION- FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- POTOMAC/SEELEY LAKE REGION- 117 PM MST TUE NOV 14 2006 /1217 PM PST TUE NOV 14 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLENTIFUL LOW LEVEL MOISTURE WILL ALLOW FOG TO FORM IN MANY OF THE VALLEYS ACROSS WESTERN MONTANA AND NORTH CENTRAL IDAHO TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER PACIFIC STORM WITH MUCH WARMER AIR WILL MOVE THROUGH THE REGION ON WEDNESDAY AND THURSDAY. SNOW LEVELS WILL RISE CONSIDERABLY...BUT COLD AIR IN THE VALLEYS COULD PRODUCE A MIX OF PRECIPITATION TYPES. SOUTHERLY WINDS WILL BE INCREASING TO 20 TO 30 MPH PARTICULARLY IN THE MOUNTAINS AND HIGHER VALLEYS LATER WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ007-008-151200- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 1217 PM PST TUE NOV 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. THE FOLLOWING WATCHES WARNINGS OR ADVISORIES WILL BE IN EFFECT WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST WEDNESDAY. PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION. GTFNPWMSO /WWUS75 KMSO/ .DAY ONE...THIS AFTERNOON AND TONIGHT WITH CLEARING SKIES THERE IS SOME POTENTIAL FOR VALLEY FOG TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER PACIFIC STORM WITH MUCH WARMER AIR WILL MOVE THROUGH THE REGION ON WEDNESDAY AND THURSDAY. SOUTHERLY WINDS WILL BE INCREASING TO 20 TO 30 MPH SUSTAINED WITH GUSTS NEAR 50 MPH ON THE CAMAS PRAIRIE AND LOWER SALMON AND SNAKE RIVER CANYONS LATER WEDNESDAY AND WEDNESDAY NIGHT. SNOW LEVELS WILL RISE CONSIDERABLY WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ009-010-MTZ007-151200- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION- 117 PM MST TUE NOV 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 7:18 PM PST | Snow and Blowing Snow Advisory | MSO | Lemhi | 12 hr |
| Nov 13, 7:18 PM PST | Winter Storm Warning | MSO | Lemhi | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.